Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 03:20:12 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631751
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Thanks for the side effects. . Its summer time again. . UGH. . time for shorts?  (Read 1697 times)

0 Members and 1 Guest are viewing this topic.

Offline razzmaniac

  • Member
  • Posts: 9
I know there are tons of threads about this issue. Mine is just to hear other peoples experiences.
Of course, i have that rediculously unnecessary side effect of lipo in the legs and it has kept me from wearing shorts in public and enjoying the many summer activities with friends. I have quite a few heterosexual friends and am a very active guy and play a lot of sports. Summer seems to be the time i dread because i go "into hiding" so to speak. I cant beach it, i cant boat it, cant go to pool parties, even kayaking is out with friends. Im constantly hearing friends ask why i dont wear shorts and some saying "my goal is to see him in shorts this summer".
When is the time and how does one finally break the silence of their status and physical condition. . . or do i just do the usual and go into hiding till the cold weather comes back?
I used to be horrified by all this and how its changed my social life, but now its kind of laughable how a fucking side effect can be so life altering.
What have other people done in this situation? How have you coped?

Offline mecch

  • Member
  • Posts: 11,218
  • red pill? or blue pill?
Do the friends know you are HIV+?  Is so, I'm sure if you tell them of this side effect, and how it makes you uncomfortable, they will provide support and also reassure you that its not the sum total of who you are.  Your appearance is naturally more important to yourself, than to how friends perceive you.  They like you for who you are, not how attractive your legs are.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline razzmaniac

  • Member
  • Posts: 9
Most dont know im poz. . .the appearance of my legs is very important to me. . its tough trying to play sports in shorts when people think it "hurts" or say your veins creep them out. . . ya, thats kinda emotionally disturbing. . HA!

Online mitch777

  • Member
  • Posts: 3,359
  • wish i were here
Most dont know im poz. . .the appearance of my legs is very important to me. . its tough trying to play sports in shorts when people think it "hurts" or say your veins creep them out. . . ya, thats kinda emotionally disturbing. . HA!
Hi Razz and welcome!
I have very skinny legs and wear shorts as much as possible!
I don't care what others think.
It's THEIR problem (if it even exists) and I wouldn't avoid enjoyment in life due to what others think in any case.
You only live once. :)
31 years hiv+ (oct. 2013) with a curtsy.

Offline razzmaniac

  • Member
  • Posts: 9
Thanks for that bud. . i will say, my legs arent skinny skinny. . i have muscular calves. . .just the damn bulgy blues. . HA!!! maybe a tan will help? HA!

Offline mecch

  • Member
  • Posts: 11,218
  • red pill? or blue pill?
Hugh Jackman has bulging veins and many people think he's a stud.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,751
  • How am I doing Beren ?
I have bulging veins but sadly missed the studly parts .

I also have radiation burns from KS treatments and skinny thighs and I wear shorts all the time . I once was asked what the scar was on my leg by a stranger and I told her what is was and offered to let her touch it if she wanted too , she didn't . 

Offline hoosier69

  • Member
  • Posts: 20
I to have the bulging veins in the legs.  I work out a lot so my legs are muscular.
   I've tried tanning including the rub on tan but it doesn't mask the problem that well.
   But it hasn't stopped me from wearing at least the well below the knee type shorts.
   If anybody makes a coment I usually make excuses like it's the weight lifting or I stand on concrete A lot.
   It seems to satisfy them & we move on.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.